|you are one heck of a dude until...
Aug 23, 2009
until you start saying stuff like "a cortisone shot will delay seroconversion and PCR is warranted" please dont take this the wrong way but i bet my left pinky you offer PCR testing at one of your many Los Altos clinics, please Dr. Bob your statements are contradictory compared to that of other HIV Prevention experts; lets think before we speak. Thanks and keep up the good work.
| Response from Dr. Frascino
First of all, yes, of course, we offer PCR testing at the Frascino Medical Group! However, we obtain this test only for appropriate reasons (HIV monitoring), not routine HIV screening (unless there are extenuating circumstances).
Second, I did not say "a cortisone shot will delay seroconversion and PCR is warranted!" I did say significant doses of corticosteroids can be immunosuppressive (for instance, see below).
Please Please Answer Aug 14, 2009
Hi Doc, I wrote you 2 days ago about false negative HIV test result due to corticosteroid therapy especially the ones administer through IV (Decadron). HIV tested negative while receiving Decadron IV so is this test reliable or should I redo this test since I haven't been on Decadron for many months? I became concerned because you said in your recent answer that Corticosteroid can affect HIV result. If you have already developed anti bodies for HIV will such therapy still give false negative result? Please help me. I hope you're well and I need some of your positive attitude - I don't know how you do it. Thank you.
Response from Dr. Frascino
Depending on the dose and duration of therapy, Decadron can be immunosuppressive. If you've now been off corticosteroids for "many months," I'd suggest you repeat your HIV-antibody test.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.